Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can my Dad die of a-fib ?

Hi! Can my Dad die of a-fib? he is going on a hunting trip in 2 days, and i am worried. He has been in A-fib for 10 days now. He is going to get shocked out of it in another week. he is on blood thinners(coumidin) because of artificial aortic and mitral valve. His INR/Proteime leavel is 3.5. he is a 54 years old, he has asthma also.
Asked On : Fri, 3 Dec 2010
Answers:  1 Views:  260
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi.. Welcome to healthcaremagic community forum..
You haven't mentioned your dad's age and if he is on any anti arrhythmic pills.
Atrial fibrillation can lead to ventricular arrhythmia and pulmonary embolism. Both of these are life threatening complication.
The chances embolism are low as your dad is on anticougulants(blood thinners) with INR levels of 3.5, however, the risk of arrhythmia remains. Unless he is on medications to control the fibrillation, it isn't safe to go on a dangerous trip like hunting. The risk involved is very high.
Answered: Sat, 4 Dec 2010
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor